Fen Phen Heart Problems
Patients who took the diet drug combination Fen Phen were found to be at an increased risk of heart valve damage, according to research in several leading medical journals. After studies found that 30% of patients taking Fen Phen had abnormal echocardiograms, the Food and Drug Administration asked the manufacturers of fenfluramine and dexfenfluramine—two drugs that can be prescribed as part of a Fen Phen treatment—to recall these products due to the risk of heart valve damage.
Patients who took Fen Phen could also develop primary pulmonary hypertension (PPH), a condition that causes high blood pressure in the artery that leads from the heart to the lungs. Studies have shown that patients who took the diet drugs for more than three months were up to 28-times more likely to develop PPH than patients treated with other drugs.
Side Effects Linked To Herbal Fen Phen
Consumers who began using herbal Fen Phen supplements after the recall of fenfluramine and dexfenfluramine may also face an increased risk of side effects. The FDA has warned about the health risks that consumers face from taking ephedra (ma huang), one of the key ingredients in herbal Fen Phen. In April 2004, the FDA banned the sale of herbal supplements containing ephedra, including herbal Fen Phen, due to the increased risk of heart attack, stroke or other side effects.
The law firm of Hissey Kientz is currently investigating cases involving consumers who suffered serious or fatal injuries after using Fen Phen or herbal Fen Phen. If you have suffered heart attack, stroke, primary pulmonary hypertension (PPH), primary arterial hypertension (PAH) or other heart problems after using herbal Fen Phen or Fen Phen, please contact us to learn more about your legal rights. You can reach us by calling toll-free at (866) 275-4454, or by filling out a free case evaluation form to the right of this page.